Consecutive appearance of corneal subepithelial infiltrates after intravitreous bevacizumab injections

Cornea. 2010 Jun;29(6):686-7. doi: 10.1097/ICO.0b013e3181ba0cc7.

Abstract

Purpose: To report a case of corneal subepithelial infiltrates appearing after intravitreous bevacizumab injections.

Methods: A review of the patient's history and clinical examination findings in a patient who had epidemic keratoconjunctivitis more then 20 years before treatment with bevacizumab for age-related macular degeneration.

Results: After the third and fourth bevacizumab injections, the patient presented with unilateral corneal subepithelial infiltrates. The infiltrates were accompanied by mild anterior chamber reaction and resolved with topical steroid treatment.

Conclusions: Treatment with intravitreous bevacizumab may precipitate an immune response leading to the appearance of corneal subepithelial infiltrates.

Publication types

  • Case Reports

MeSH terms

  • Aged
  • Angiogenesis Inhibitors / administration & dosage
  • Angiogenesis Inhibitors / adverse effects*
  • Antibodies, Monoclonal / administration & dosage
  • Antibodies, Monoclonal / adverse effects*
  • Antibodies, Monoclonal, Humanized
  • Bevacizumab
  • Corneal Diseases / chemically induced*
  • Corneal Diseases / diagnosis
  • Corneal Diseases / drug therapy
  • Epithelium, Corneal
  • Female
  • Glucocorticoids / therapeutic use
  • Granuloma, Foreign-Body / chemically induced*
  • Granuloma, Foreign-Body / diagnosis
  • Granuloma, Foreign-Body / drug therapy
  • Humans
  • Injections
  • Macular Degeneration / drug therapy
  • Recurrence
  • Retreatment
  • Vascular Endothelial Growth Factor A / antagonists & inhibitors
  • Vitreous Body

Substances

  • Angiogenesis Inhibitors
  • Antibodies, Monoclonal
  • Antibodies, Monoclonal, Humanized
  • Glucocorticoids
  • Vascular Endothelial Growth Factor A
  • Bevacizumab